MAUDE Adverse Event Report: SMITH & NEPHEW, INC. FAST-FIX 360 REVERSED CURVE NDL DELIV; SUTURE, NONABSORBABLE, SYNTHETIC, POLYETHYLENE

SMITH & NEPHEW, INC. FAST-FIX 360 REVERSED CURVE NDL DELIV; SUTURE, NONABSORBABLE, SYNTHETIC, POLYETHYLENE
Catalog Number 72202469
Medical Device Problem Code Failure to Cycle (1142)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 04/10/2026
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Internal reference number: case: (b)(4).H3, h6: this complaint was opened by smith+nephew to document a patient complication reported that includes reference to the use of a smith+nephew product without evidence about a specific product problem.The reported complication relates to known inherent procedural risks that are appropriately documented in our risk files.Smith+nephew will continue to monitor trends in accordance with our post-market surveillance process and take necessary action as required if anticipated severity and/or occurrence rates are exceeded.Smith+nephew has no reason to suspect that the product failed to meet any specifications at the time of manufacture.Based on our review of all currently available information, we are unable to confirm a relationship between the reported event and the device or identify a definitive root cause.However, as the use of our product cannot be excluded as a potential cause or contributory factor to the reported issue, we are submitting this report in accordance with applicable regulations.If additional investigative findings or information becomes available that alters the conclusions of this report, a follow-up report will be submitted as required.
 
Event or Problem Description
It was reported that, during a meniscus repair surgery, t1 of a fast-fix 360 curved was deployed in a typical fashion, but when the device was inserted into the meniscus to place t2 implant, the trigger on the device did not engage to deliver the implant.Forward pressure on the delivery device in the meniscus and firing the trigger were attempted multiple times without result.The t2 implant was unable to be delivered from the device.It was also noted that on the fast-fix 360 curved inserter the portion of the inserter that pushed the implant down the needle was stuck in the forward position after placing the t1 implant (case (b)(4).The issue occurred with two (2) more fast-fix 360 reversed devices (case: (b)(4).The inserters and shafts were not bent during their use.The surgeon used a suture cutter to remove the suture and the t2 implant was verified to be out of the patient.The t1 implant remained unsecured on the exterior of the joint capsule.The procedure was resumed, after a 45-min, using an arthrex inside out double arm needles and guides competitor device.No further complications were reported.
 
Additional Manufacturer Narrative
Internal complaint reference: (b)(4).H11 e1, g4, h8: contact prefix/title, pma/510(k)number and usage of device updated.H3, h6: the reported device was not returned to the designated complaint unit for independent evaluation.A complaint history review found similar reported events.The instructions for use were reviewed and found to include conditions of off label use and technique specifics, as well as precautions and warnings related to the use of the device.A review of device records showed there were no indications to suggest that the product did not meet manufacturing specifications upon release for distribution.During the investigation it was not possible to identify a definitive root cause; however, it was concluded that the potential causes for the reported event include (1) the application of unintended, inappropriate, or excessive force during device use, and (2) user failure to fully actuate the device during the implantation process.The risk management review confirmed that the reported failure is appropriately documented.The overall risk level is considered adequate.Therefore, no additional actions are deemed necessary at this time.

Brand Name
FAST-FIX 360 REVERSED CURVE NDL DELIV
Common Device Name
SUTURE, NONABSORBABLE, SYNTHETIC, POLYETHYLENE
Manufacturer (Section D)
SMITH & NEPHEW, INC.
130 forbes blvd.
mansfield MA 02048
Manufacturer (Section G)
SMITH & NEPHEW, INC.
130 forbes blvd.
mansfield MA 02048
Manufacturer Contact
holly topping
1450 brooks rd.
memphis, TN 38116
5123913905
MDR Report Key25062799
Report Number1219602-2026-01306
Device Sequence Number15987631
Product Code GAT
UDI-Device Identifier00885554023084
UDI-Public885554023084
Combination Product (Y/N)N
Initial Reporter StateWA
Initial Reporter CountryUS
PMA/510(K) Number
K121861
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 06/10/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue Number72202469
Device Lot Number2191506
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/13/2026
Supplement Date Received by Manufacturer06/08/2026
Initial Report FDA Received Date05/03/2026
Supplement Report FDA Received Date06/10/2026
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured09/05/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other; Hospitalization;
Patient SexMale
Patient Weight94 KG